Category: 

How do I Identify a Darvocet&Reg; Addiction?

Article Details
  • Written By: wiseGEEK Writer
  • Edited By: O. Wallace
  • Last Modified Date: 06 May 2018
  • Copyright Protected:
    2003-2018
    Conjecture Corporation
  • Print this Article

Darvocet® addiction is a serious condition that poses a great health risk. It becomes much easier to overdose on the medication, and overdose on one of the ingredients, dextropropoxyphene, can quickly be toxic and result in death. Darvocet® can additionally contribute to significant and irreversible liver damage because the drug contains acetaminophen. Risk of liver damage is possible even when Darvocet® is taken in prescribed amounts, if a person also drinks alcohol regularly. In November 2010, the manufacturer of Darvocet® voluntarily withdrew the drug from the US market.

Individuals who think they have Darvocet® addiction can look for the following signs:

  • Taking more Darvocet® than is prescribed
  • Requesting additional Darvocet® from doctors by faking pain
  • Using multiple doctors to get multiple prescriptions of the medication
  • Feeling a sense of needing the medication in order to stay functional
  • Using related medications like Darvon® or dextropropoxyphene
  • Using Darvocet® in unapproved manners, such as crushing and inhaling it or injecting it
  • Asking others to give them a few pills of the medication
  • Stealing the medication from others
  • Constant need for the medication and constantly thinking about taking it or obtaining it

Those who stop taking this med suddenly may be able to identify they are addicted to Darvocet® if they experience withdrawal symptoms. Withdrawal from this medication can be exceptionally painful and difficult. Symptoms include intense pain, nausea, diarrhea, restless legs syndrome, craving for the medication, profuse sweating, and inner restlessness (called akathisia).

Plenty of people have a loved one they suspect may have Darvocet® addiction. Some signs could include people in this condition being more secluded or private. Those with significant addiction who can obtain no other way to get the med may steal, often have money problems, and may lie about their actions. Over time, addiction to this drug can cause mood changes, and some people change friends or social groups too, though this isn’t always true.

Health care workers also have to look for symptoms of addiction to Darvocet®. They may suspect this condition when people ask for more of the medication than is needed to treat a condition. Those addicted may also report lost or stolen meds. Certain physical signs can be present too, like jaundice (yellowing of skin or eyes) that suggests liver damage.

Most people require assistance for Darvocet® addiction, and are better helped if they can safely discontinue the medication in a drug/alcohol addiction treatment facility, where severe addiction may require some other medications to calm withdrawal symptoms. Some people do quit cold turkey, but symptoms like paranoia can develop and make a person unreasonable or a danger to himself. One method for treating this condition is ultra rapid detox, but not everyone requires this.

Even when an addicted person stops taking this drug, and even after physical cravings for the drug have ended, emotional dependence on it can be significant. Most people benefit from continued support in the form of drug cessation programs or Narcotics Anonymous as a means of remaining drug free. Part of the reason this drug ranks as one of the highest abused is because it has a structure similar to methadone. This makes it extremely difficult to end addiction. However, with support and willingness, people can end Darvocet® addiction and be restored to living healthy and drug free lives.

Ad

Recommended

Discuss this Article

Dannie1
Post 4

Some of the common signs of darvocet addicted people are an inflated sense of self confidence that the user does not usually experience, strangely altered levels of activity. To overcome this solution is to take precaution before we take darvocet.

Dannie1
Post 2

One of the main symptoms of addiction can be detected in how a person is taking their Darvocet. A person addicted to the drugs may be overdosing. They may also insist on taking the drug even after the prescribed period.

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email